Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Past Accutane use, Combivir, and liver/pancreas toxicit
Sep 26, 2002

I am taking a 28-day course of Combivir as PEP for a potentially unsafe sexual situation. In the past, I taken Accutane (more than one course) for recalcitrant acne, a medication that also has potential liver toxicity. My blood tests were OK throughout Accutane treatment, but I am still worried about the effects on my liver of these drugs. Is it possible that the potential risks of liver damage could be MORE serious than the (probably quite low, but uncertain) risk that I might have been exposed to HIV?

Response from Dr. Henry

The risk for sexual transmission of HIV can vary widely depending on the situation. For low risk situations (i.e oral sex with a person of unknown HIV status) the risk for side effects from PEP could be greater than the risk for acquiring HIV infection. There would be concern about increased toxicity when using Accutane with some HIV meds--at the least I would monitor for toxicity more carefully. KH



Previous
unable to digest
Next
skin bumps & diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement